Alert archive / Texas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 19, NWS Shreveport, LA

March 12, 2001Gregg County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Mar 12, 2001, 3:01 AM CST for Gregg County, Texas. It was in force for 44 min. 2 reports came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Mar 12, 2001, 3:01 AM CST (09:01 UTC)
Expired
Mar 12, 2001, 3:45 AM CST
In force
44 min
Issued by
NWS Shreveport, LA
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Gregg County, TX

What was reported inside it

TimeReportWhereRemark
Mar 12, 3:05 AM CSTHail 0.75Liberty City, TX
Mar 12, 3:20 AM CSTHail 1.75East Mtn, TX

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 9.0 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2001-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2001-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 373 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-143 J/kg
Mixed-layer LCL
676 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
373 m²/s²
0-3 km storm-relative helicity
517 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 120901
SVRSHV
TXC183-120945-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
301 AM CST MON MAR 12 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GREGG COUNTY IN NORTHEAST TEXAS

* UNTIL 345 AM CST

* AT 301 AM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM OVER LIBERTY CITY...OR ABOUT
  5 MILES SOUTH OF GLADEWATER...MOVING NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  OVER CLARKSVILLE CITY AT 310 AM CST
  OVER WHITE OAK AT 315 AM CST
  6 MILES NORTHWEST OF LONGVIEW AT 325 AM CST

THIS THUNDERSTORM WILL PRODUCE LARGE HAIL UP TO 1 1/2 INCHES IN 
DIAMETER. DO NOT REMAIN OUTSIDE...HEAD FOR A STRONG BUILDING.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  GREGG COUNTY IN NORTHEAST TEXAS
UNTIL 345 AM CST.
X
LAT...LON 3252 9498 3237 9497 3239 9470 3265 9471

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 12, 2:45 AM CST, 16 minutes earlier.

Area forecast discussion, Mar 12, 2:45 AM CST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
245 AM CST MON MAR 12 2001

MODELS ARE IN DECENT AGREEMENT WITH RESPECT TO THE NEXT COUPLE OF
SYSTEMS TO AFFECT OUR AREA...THIS MORNING AND WED NIGHT INTO THU.
LINE OF STRONG THUNDERSTORMS HAS FORMED THIS MORNING OVER CENTRAL
TEXAS...ALONG THE NOSE OF THE MID/UPR LEVEL DRY PUNCH. THE 06Z ETA
PICKED UP ON THIS DEVELOPMENT PRETTY WELL...AND CARRIES 1/2 INCH OR
BETTER QPF ACROSS MUCH OF THE CWFA. HIGH POPS LOOK LIKE A GOOD BET
FOR TODAY...WITH CLEARING BY LATE IN THE DAY. DRY CONDITIONS WILL
SETTLE OVER THE AREA FOR TUESDAY INTO WEDNESDAY...WITH THE NEXT
SYSTEM APPROACHING WED NIGHT. ETA AND AVN ARE IN GOOD AGREEMENT ON
THE POSITIONING OF THIS SYSTEM AT 60 HRS...SO THERE IS PRETTY HIGH
CONFIDENCE FOR UNSETTLED WEATHER MID TO LATE WEEK.

ALL AVAILABLE TEMP GUIDANCE INDICATES SOME VERY MILD TEMPERATURES
THROUGH THIS PERIOD. WILL STICK VERY NEAR FWC/MAV GUIDAaNCE THRU THE
PERIOD.      05

PRELIMS...
SHV 76/47/73/45 8000
MLU 76/48/72/45 8200
TXK 73/45/70/43 8000
TYR 75/45/73/46 4000
LFK 78/47/76/47 6000

.SHV...NONE.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 2:35 AM CSTSevere Thunderstorm WarningSHVSmith25 min
Mar 12, 3:10 AM CSTSevere Thunderstorm WarningSHVCamp, Morris, Upshur35 min
Mar 12, 3:25 AM CSTSevere Thunderstorm WarningSHVCass, Harrison, Marion65 min
Mar 12, 3:40 AM CSTSevere Thunderstorm WarningSHVPanola65 min
Mar 12, 4:19 AM CSTSevere Thunderstorm WarningSHVShelby41 min

Nearby

Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.